Skip to main content
Article
Collapse, reported seizure-and an unexpected pill
Graduate School of Medicine - Papers (Archive)
  • David M Wood, NHS Foundation, London
  • Paul I Dargan, NHS Foundation, London
  • Jennifer Button, Dept. of Clinical Toxicology, London
  • David W Holt, University of London, UK
  • Hanna Ovaska, NHS Foundation, London
  • John Ramsey, St. George's University of London
  • Alison Jones, University of Wollongong
RIS ID
62762
Publication Date
1-1-2007
Publication Details

Wood, D. M., Dargan, P. I., Button, J., Holt, D. W., Ovaska, H., Ramsey, J. & Jones, A. (2007). Collapse, reported seizure-and an unexpected pill. Lancet, 369 (9571), 1490.

Abstract

In May, 2006, on a Bank Holiday weekend, an 18-year-old woman presented to an inner-city London emergency department. She had been at a nightclub with friends and purchased tablets, which she understood to be Ecstasy or amfetamines, from a dealer. After ingesting fi ve tablets, she collapsed in the nightclub and appeared to have a seizure lasting 10 min. On arrival in the emergency department, she was agitated and had dilated pupils (8 mm), sinus tachycardia (156 bpm), and a blood pressure of 150/51 mm Hg. Her score on the Glasgow coma scale was 15 and she was apyrexial (35·9°C). She had no signifi cant past medical history and was on no regular medication.

Citation Information
David M Wood, Paul I Dargan, Jennifer Button, David W Holt, et al.. "Collapse, reported seizure-and an unexpected pill" (2007) p. 1490
Available at: http://works.bepress.com/alison_jones/114/